Louisiana, 2014

Hail and Damaging Wind in Louisiana, April 8, 2014

April 8, 2014 · NWS JAN · 3 events in 2 counties and zones

An upper level disturbance moved across the area and through the combination of cold temperatures aloft and daytime heating, showers and thunderstorms developed over the region. Some of the stronger storms caused isolated instances of hail and wind damage across portions of northeast Louisiana and southern Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

An upper level disturbance moved across the area and through the combination of cold temperatures aloft and daytime heating, showers and thunderstorms developed over the region. Some of the stronger storms caused isolated instances of hail and wind damage across portions of northeast Louisiana and southern Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 8, 9:45 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 8, 9:45 AM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT TUE APR 8 2014

.UPDATE...FORECAST FOR TODAY UPDATED TO ADJUST TEMPERATURES AND
ADJUST TIMING OF SHOWER AND THUNDERSTORM PROBABILITIES THROUGH
MIDDAY. OTHER ADJUSTMENTS MINOR. /BB/

&&

.DISCUSSION...FOCUSED LIFT ASSOCIATED WITH MID TO UPPER LEVEL DEEP
TROUGH AXIS OVER THE AREA IS FORCING A NORTH TO SOUTH ORIENTED BAND
OF SHOWERS CURRENTLY MOVING TOWARD THE I-55 CORRIDOR. THERE HAS THUS
FAR BEEN VERY LITTLE TO NO LIGHTNING ACTIVITY ASSOCIATED WITH THESE
SHOWERS. HIRES MODEL OUTPUT SUGGESTS THIS BAND CONTINUING TO
PROGRESS EAST INTO THE AFTERNOON AND EXITING INTO ALABAMA BY MID TO
LATE AFTERNOON. MORNING REGIONAL SOUNDINGS SUGGESTS CONVECTIVE
TEMPERATURES WILL BE REACHED WHEN SURFACE TEMPS HIT THE 60 TO 65
DEGREE RANGE...WHICH WILL HAPPEN IN PATCHES OVER THE NEXT FEW HOURS
EVEN GIVEN RATHER EXTENSIVE CLOUD COVER. THEREFORE...ANTICIPATE AT
LEAST SOME MIXING IN OF THUNDERSTORMS WITH MENTIONED SHOWER BAND AS
IT PROGRESSES EAST INTO THE AFTERNOON. IN THE WAKE OF THE BAND THERE
STILL WILL BE AN IMPULSE OR TWO LEFT TO SWING RAPIDLY DOWN THE
WESTERN SIDE OF THE TROUGH OVER OUR REGION...WHICH SHOULD KICK UP AT
LEAST SCATTERED SHOWERS AND STORMS INTO THE AFTERNOON IN WESTERN AND
CENTRAL ZONES. HIRES HRRR OUTPUT SUGGESTS SOME OF THIS LATTER
ACTIVITY COULD PRODUCE SWATHS OF GUSTY WINDS THROUGH 6 TO 7
PM...POSSIBLY OVER 50 MPH...WHICH IS SOMETHING WE WILL HAVE TO KEEP
A CLOSE EYE ON. OTHERWISE...THE PREVIOUS FORECAST AND HAZARDOUS
WEATHER OUTLOOK HAD A VERY GOOD HANDLE OF THE SITUATION AND NO LARGE
ADJUSTMENTS ARE NEEDED. HAIL POTENTIAL AS ADVERTISED SHOULD FAVOR
SMALL HAIL SIZES ALTHOUGH A TOP END STORM FOR THE ENVIRONMENT MAY
ACHIEVE SOME STONES TO THE SIZE OF QUARTERS.

ONE FINAL COMMENT IS THAT LATEST HRRR OUTPUT SHOWS SOME CLUSTERS OF
SHOWERS AND STORMS THIS AFTERNOON WHICH WOULD HAVE THE POTENTIAL FOR
HEAVY DOWNPOURS...WHICH IS NOT GOOD NEWS CONSIDERING FLOODING
SITUATION ONGOING IN PORTIONS OF THE REGION. HOWEVER...LIKELIHOOD OF
RAINFALL TOTALS TODAY EXCEEDING AN INCH ARE VERY LOW AND TODAY'S
RAINFALL IN GENERAL IS STILL NOT EXPECTED TO SIGNIFICANTLY WORSEN
ANY CURRENT FLOODING. /BB/

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT TUE APR 8 2014/

DISCUSSION...

TODAY THROUGH WEDNESDAY NIGHT...

HYDROLOGY...MODERATE RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF
INCH ARE EXPECTED ON AVERAGE TODAY WITH LOCAL AMOUNTS TO ONE INCH
POSSIBLE. THIS RAINFALL IS NOT EXPECTED TO BE HEAVY ENOUGH TO
SERIOUSLY AGGRAVATE THE CURRENT FLOODING SITUATION...BUT ANY RAIN AT
THIS POINT WILL RUN OFF QUICKLY AND POSSIBLY SLOW DOWN THE DRAINAGE
PROCESS. /EC/

THERE ARE NO SIGNIFICANT CHANGES REGARDING THE SET-UP FOR TODAY'S
MARGINAL SEVERE WEATHER RISK.  AN IMPRESSIVELY COLD MID/UPPER LEVEL
TROUGH WITH H500 TEMPERATURES ~ -25 DEG C WILL MOVE EAST ACROSS THE
LOWER MS VALLEY REGION TODAY. EXPECT A LINE OF SHOWERS AND A FEW
THUNDERSTORMS TO INCREASE IN ASSOCIATION WITH LIFT JUST AHEAD OF THE
TROUGH AXIS AND MOVE INTO WESTERN PORTIONS OF THE ARKLAMISS BY MID
MORNING AND INTO EASTERN MS BY EARLY AFTERNOON. JET ENERGY DIGGING
SOUTHWARD AROUND THE WESTERN SIDE OF THE TROUGH WILL ENHANCE
CYCLONIC FLOW AND PROVIDE SUPPORT FOR ADDITIONAL SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON.

MOISTURE IS LIMITED...BUT THE TIMING OF THE TROUGH PASSAGE WILL LINE
UP WITH MAXIMUM DAYTIME HEATING TO PRODUCE STEEP LOW-MID LEVEL LAPSE
RATES AND SURFACE-BASED CAPE LIKELY EXCEEDING 700 J/KG. THIS
COMBINATION OF LIFT AND INSTABILITY WILL YIELD LOW-TOP NEAR SURFACE-
BASED THUNDERSTORMS. GIVEN LOW WET BULB ZERO HEIGHTS AROUND 6000
FT..SMALL HAIL WILL BE POSSIBLE WITH JUST ABOUT ANY STORM AND STRONG
WIND GUSTS COULD CERTAINLY MIX DOWN GIVEN STEEP SUB-CLOUD LAPSE
RATES/ENHANCED DOWNDRAFTS AND 30-35KTS OF LOW-MID LEVEL FLOW
DEVELOPING IN THE AFTERNOON. WILL CONTINUE THE HAZARD PRODUCTS AS
THEY ARE WITH A MENTION OF MARGINALLY SEVERE HAIL AND 40-50 MPH WIND
GUST POTENTIAL. AS WE GO INTO TONIGHT...EXPECT RAPID DIMINISHING OF
THE THUNDERSTORM POTENTIAL WITH LOSS OF DAYTIME HEATING AND LIFT
ASSOCIATED WITH THE DEPARTING TROUGH. THIS WILL BE FOLLOWED BY A
RETURN TO DRY BUT SEASONABLY COOL CONDITIONS THROUGH WEDNESDAY NIGHT.
/EC/

THURSDAY THROUGH NEXT TUESDAY...QUIET WEATHER IS CURRENTLY FORECAST
FROM THURSDAY THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND
AS HIGH PRESSURE BUILDS THROUGH THE FORECAST AREA. SOUTHERLY FLOW AT
THE SURFACE AS HIGH PRESSURE POSITIONS ITSELF EAST OF THE
REGION...AND QUASI-ZONAL FLOW ALOFT...WILL CAUSE CONDITIONS TO
GRADUALLY WARM AND MOISTEN THROUGH THE WEEKEND.

CLOUDS AND RAIN CHANCES WILL BE ON THE INCREASE THROUGH SUNDAY
AFTERNOON AND INTO MONDAY AS ANOTHER SYSTEM IS PROGGED TO PUSH INTO
AND THROUGH THE CWA.  JUST AS THE CASE WAS LAST NIGHT...THERE ARE
SOME DISAGREEMENTS IN HOW THE GFS AND ECMWF DEVELOP THIS SYSTEM.
HOWEVER...BOTH AGREE WITH THEIR TIMING OF SAID SYSTEM IN BRINGING IT
INTO THE FORECAST AREA LATE SUNDAY NIGHT AND EXITING IT MONDAY
EVENING...WITH RAIN COMING TO AN END MONDAY NIGHT.  BEHIND THIS
SYSTEM...A COOLER DRIER AIRMASS IS EXPECTED TO ADVECT SOUTH INTO THE
FORECAST AREA ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST. /19/

&&

.AVIATION...MOSTLY VFR CEILINGS WILL PREVAIL TODAY DESPITE SCATTERED
SHOWERS THROUGH THE AFTERNOON AND ENDING SHORTLY AFTER 09/00Z. SOME
MVFR VISIBILITIES WILL EXIST THIS AFTERNOON AT THOSE LOACTIONS THAT
MANAGE TO SEE SHOWERS. VFR CONDITIONS SHOULD EXIST FOR THE MAJORITY
OF THE NIGHT...BUT SOME MVFR VISIBILITIES WILL BE POSSIBLE IN THE
10-14Z TIMEFRAME FROM FOG./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       64  41  67  43 /  68  27   0   0
MERIDIAN      65  40  68  38 /  70  42   0   0
VICKSBURG     63  41  67  41 /  73  15   0   0
HATTIESBURG   69  44  69  41 /  70  35   0   0
NATCHEZ       65  40  65  43 /  63  20   0   0
GREENVILLE    63  43  67  45 /  80  15   0   0
GREENWOOD     66  43  67  44 /  70  26   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/26/EC/19
Hazardous weather outlook, Apr 8, 4:45 AM CST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT TUE APR 8 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
545 AM CDT TUE APR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TODAY

AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION DURING THE
MIDDAY AND AFTERNOON HOURS SHOULD TRIGGER SCATTERED THUNDERSTORMS
ACROSS THE REGION. SOME STORMS COULD PRODUCE HAIL UP TO QUARTER SIZE
AND WIND GUSTS FROM 40 TO 50 MPH.

IN ADDITION...MANY RIVERS AND STREAMS ACROSS THE REGION ARE RUNNING
VERY HIGH DUE TO RECENT HEAVY RAINFALL. PLEASE CHECK LATEST FLOOD
WARNINGS AND RIVER FLOOD WARNINGS FOR MORE DETAILS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

EC

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Apr 8, 11:03 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HAIL             PUCKETT                 32.08N 89.78W
04/08/2014  E0.50 INCH       RANKIN             MS   PUBLIC

            PEA TO MARBLE SIZED HAIL

&&

AEG
Special weather statement, Apr 8, 11:32 AM CST, 1 hour 24 minutes before
MSZ044-045-050-051-055-056-064-065-072-073-081800-
SMITH MS-SIMPSON MS-SCOTT MS-NEWTON MS-NESHOBA MS-MARION MS-LEAKE MS-
LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
1232 PM CDT TUE APR 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1232 PM CDT TUE APR 8 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM RENFROE TO 3 MILES
WEST OF BUNKER HILL AT 1232 PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN WESTERN COVINGTON...EASTERN JEFFERSON DAVIS...EXTREME
NORTHWESTERN LAMAR...EASTERN LEAKE...NORTHERN MARION...WESTERN
NESHOBA...EXTREME NORTHWESTERN NEWTON...EASTERN SCOTT...SOUTHEASTERN
SIMPSON AND SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3287 8928 3202 8936 3128 8971 3132 8996
      3209 8962 3291 8953
TIME...MOT...LOC 1732Z 285DEG 18KT 3286 8946 3207 8951
          3138 8983

MRM
Special weather statement, Apr 8, 11:58 AM CST, 58 minutes before
MSZ032-033-038-044-045-050-051-056-057-064>066-072>074-081830-
WINSTON MS-SMITH MS-SCOTT MS-OKTIBBEHA MS-NEWTON MS-NESHOBA MS-
MARION MS-LEAKE MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-JASPER MS-
FORREST MS-COVINGTON MS-CHOCTAW MS-
1258 PM CDT TUE APR 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1258 PM CDT TUE APR 8 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF
BETHEDEN TO 5 MILES SOUTHEAST OF IMPROVE AT 1258 PM CDT...MOVING EAST
AT 20 MPH.

PEOPLE IN EAST CENTRAL CHOCTAW...COVINGTON...EXTREME NORTHWESTERN
FORREST...WESTERN JASPER...SOUTHEASTERN JEFFERSON DAVIS...
NORTHWESTERN JONES...NORTHWESTERN LAMAR...EXTREME SOUTHEASTERN
LEAKE...NORTHEASTERN MARION...NESHOBA...WESTERN NEWTON...SOUTHWESTERN
OKTIBBEHA...EASTERN SCOTT...EASTERN SMITH AND WINSTON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3327 8881 3122 8947 3123 8975 3333 8911
TIME...MOT...LOC 1758Z 270DEG 18KT 3320 8900 3129 8962

MRM
Local storm report, Apr 8, 12:14 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
114 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             PEARL RIVER             32.79N 89.24W
04/08/2014  E0.25 INCH       NESHOBA            MS   EMERGENCY MNGR

            WIND GUSTS UP TO 40 MPH ALSO OBSERVED WITH PASSING STORMS

&&

BRYANT
Local storm report, Apr 8, 12:20 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT TUE APR 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     HAIL             NEWTON                  32.32N 89.16W
04/08/2014  E0.25 INCH       NEWTON             MS   EMERGENCY MNGR

            PEA SIZE HAIL COVERING THE GROUND REPORTED IN SEVERAL
            AREAS IN WESTERN NEWTON COUNTY

&&

BRYANT
Special weather statement, Apr 8, 12:28 PM CST, 28 minutes before
MSZ030-033-038-039-045-046-051-052-056-057-065-066-073-074-081900-
WINSTON MS-SMITH MS-OKTIBBEHA MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-
LAUDERDALE MS-LAMAR MS-KEMPER MS-JONES MS-JASPER MS-FORREST MS-
COVINGTON MS-CLAY MS-
128 PM CDT TUE APR 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
128 PM CDT TUE APR 8 2014

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES EAST OF
MONTPELIER TO 5 MILES SOUTHWEST OF LUMBERTON AT 128 PM CDT...MOVING
EAST AT 20 MPH.

PEOPLE IN CLAY...EASTERN COVINGTON...FORREST...JASPER...WESTERN
JONES...WESTERN KEMPER...EASTERN LAMAR...EXTREME NORTHWESTERN
LAUDERDALE...NESHOBA...NEWTON...WESTERN NOXUBEE...OKTIBBEHA...
SOUTHEASTERN SMITH AND WINSTON COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3100 8935 3097 8943 3100 8959 3376 8897
      3380 8893 3380 8871 3369 8871 3368 8864
      3090 8925 3091 8934
TIME...MOT...LOC 1828Z 270DEG 19KT 3372 8884 3097 8949

MRM

The radar

The Jackson/Brandon,MS radar (KDGX), 175 km away, was scanning. The volume nearest the first event began at 18:56 UTC.

Open the radar archive at this moment

Event by event

2 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Richland

When
April 8, 12:56 PM CST
Where
Richland County, 2.15 mi NNW of Girard
Measured
0.75 in hail
Reported by
Public
Coordinates
32.510, -91.830

Hail, Richland

When
April 8, 1:03 PM CST
Where
Richland County, 1.17 mi W of Rayville Muni Arpt
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
32.480, -91.790

Up to quarter sized hail had covered the ground at the intersection of Cochran Road and Cabuck Lane just west of Rayville.

Thunderstorm Wind, Tensas

When
April 8, 2:05 PM CST
Where
Tensas County, 0.59 mi W of Newellton
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
32.070, -91.240

Power lines, a power pole, and a tree were blown down in Newellton.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2014Every state in 2014This day in weather historyWarnings in Louisiana, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 507697, 507698, 507699.